MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; NMC FEMORAL SZ 3

EXACTECH, INC. OPTETRAK; NMC FEMORAL SZ 3
Model Number 210-01-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending engineering evaluation.Concomitant medical device(s): cc tibial insert sz 3, 30mm (cn: 208-23-30, sn: (b)(4)).Logic stem ext 14mm x 25mm (cn: 02-012-60-1425, sn: (b)(4)).Three peg patella 35mm (cn: 200-02-35, sn: (b)(4)).Logic tibial fit tray cem sz 3f / 3t(cn: 02-012-45-3030, sn: (b)(4)).
 
Event or Problem Description
Index surgery: (b)(6) 2018.The patient is suffering from an infection.The implants were explanted.The original surgery was performed in (b)(6) 2018.There was no delay to the surgery.The rep was present at the time of the surgery.The devices will not be returned for evaluation.
 
Event or Problem Description
As reported, the 60 y/o patient was suffering from an infection.A wash-out" procedure was done approximately 6 mos postop however the infection persisted.The implants were explanted approximately 10 months postoperatively.The devices will not be returned for evaluation per hospital policy.The patient¿s weight is 211 lbs.No other information is available at this time.Index surgery: (b)(6) 2018.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent revision, cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.
 
Additional Manufacturer Narrative
The evaluation noted that as reported, the 60 y/o patient was suffering from an infection.The implants were explanted approximately 10 months postoperatively.The devices will not be returned for evaluation per hospital policy.The patient¿s weight is 211 lbs.No other information is available at this time.Index surgery: (b)(6) 2018.Any ¿surgical site¿ infection noted in a patient that is greater than 3 months postop from a total joint surgical procedure is highly unlikely to be related to the surgical procedure for placement of the total joint or the device itself.(ref 1).It is noted that surgical intervention or revision along with infection is a known risk in any total joint surgery and may result in revision.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the infection and subsequent revision, cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.Reference: 1.Acute infection in total knee arthroplasty: diagnosis and treatment juan carlos martínez-pastor,* francisco maculé-beneyto, and santiago suso-vergara author information article notes copyright and license information disclaimer open orthop j.2013; 7: 197¿204.Published online 2013 jun 14.(d11) concomitant device(s): cc tibial insert sz 3, 30mm (cn: (b)(4),sn: (b)(6).Logic stem ext 14mm x 25mm (cn: (b)(4),sn: (b)(6).Three peg patella 35mm (cn: (b)(4),sn: (b)(6).Logic tibial fit tray cem sz 3f / 3t (cn: (b)(4),sn: (b)(6).

Brand Name
OPTETRAK
Common Device Name
NMC FEMORAL SZ 3
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9125823
Report Number1038671-2019-00471
Device Sequence Number11673185
Product Code JWH
UDI-Device Identifier10885862057402
UDI-Public10885862057402
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2023
Device Model Number210-01-03
Device Catalogue Number210-01-03
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight96